• Announcements

    • Lindsay

      Depression Forums Are Back Online!   02/09/2016

      Hello Members! Please understand that this upgrade was huge and is a process that will be ongoing for a tad longer. Somethings may not seem 'right' or look a bit 'strange' at the moment, such as your profile page or "Quotes" etc.. Some things may not work as expected... for the time being, but please appreciate that we have to prioritize function over appearance. Eventually DF will all come together and be wonderful! It will be as if nothing had ever changed... As an afterthought...DF will be ACCESSIBLE ANYTIME/ANYWHERE
      Whether you’re on your smartphone, tablet or computer, access to Depressionforums.org/forums is right at your fingertips with our new upgrade. The
      refreshing, dynamic look translates across all platforms and devices.
      Come join up, become a member if not already! It’s free to post to your peers about anything that is troubling you.  We are certain there is a Forum for that. Tomorrow we will have a Forum set up for members to answer any questions that you may have about the upgrade. We really appreciate all of your feedback! Your Forum Administrators
Sign in to follow this  
Followers 0
DanielEaston

Quitting Citalopram Cold Turkey After 8 Weeks On It (20Mg)

4 posts in this topic

Posted · Report post  

My doctor started me on Generic celexa for anxiety and depression March 11th, with the instruction of taking 10mg the first week and then taking 20mg for the rest of the time. However, the first week I was taking it I felt manic, and then my moods began to cycle somewhat during the following 4 weeks (disappointing, because it seemed to be working good the first week.. But I guess this kind of reaction is typical for people with bipolar), so the doctor decided I'm Bipolar II and started me on Lamictal 25mg for 1 week in addition to taking the Celexa, with the intention of titrating up. But then after a few days on Lamictal I noticed I became severely tired and depressed, basically a walking zombie, and I assumed this was because of the Lamictal so I stopped taking it, but continued with the Celexa. But after a few days off of the Lamictal I noticed the depression was still there, with a surreal emotional state and bouts of bad anger and some periods of feeling extremely giddy for no real reason, so I decided around 4 days ago to stop taking my Celexa cold turkey.

This was probably a bad move. Despite all I'd read about slowly tapering off, I figured 8 weeks was a short enough period of time on such a low starter dose that I'd be totally fine just quitting altogether. I think I was wrong. Now I feel EXTREMELY depressed, really spacey, feel that my life has no meaning, anxious, almost suicidal etc etc. And I have been snapping at my friends for the smallest things, which is affecting our relationships. I have prom coming up this Saturday (7 days from now) and I'm really hoping I'm at least less depressed by then.. I feel the worst I've probably ever felt right now.

How long will the effects of Citalopram withdrawal probably last in my case since I was only on them 8 weeks?

And are there any ways to combat the withdrawal symptoms? Before the Celexa I was mid-diagnosed with ADD so I have some Adderall XR left, and I was considering whether taking these in the middle of this drug withdrawal would help ease my depression or just make me even more irritable and anxious.

Thanks for any and all replies on this matter, I really appreciate it.

Share this post


Link to post
Share on other sites

Posted · Report post  

Hey, I just quit citalopram cold turkey after 8 months. I was on 30mg and I guess the reason I decided to stop was the death of my grandma. The pills don't really help with grief so I figured if I was going to feel like crap I might as well try to get off the pills that don't manage my emotions anymore. Noted side effects thus far (one week) are severe dizziness, mood swings, nausea, fatigue, insomnia (good pair...), higher heart rate, reduced appetite, the sensation of brief electrocution, and feeling faint. I think I'm okay as far as anxiety and depression go, but I would definitely like to know how long these effects will last. If you have info, I'd love to hear it! :)

Share this post


Link to post
Share on other sites

Posted · Report post  

Ive been on citalopram 20 mg for 4 weeks and want to come off. I think a gradual weaning off over a week should suffice since it was such a short period?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0